Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
78 kg169 cmBMI = kg/m²BMI = ?

Practice exercise (made-up values, not clinical guidance). An adult weighs 78 kg and is 169 cm tall. Find the body mass index BMI = weight (kg)/height (m)². Round to one decimal place.

78 kg169 cm
BMI = kg/m²
2.Easy
8661SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 86/61 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 86 mmHgDBP 61 mmHg
MAP = mmHg
3.Medium
mildmoderatesevere

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes when spoken to, makes only incomprehensible sounds such as moaning and shows as the best motor response: extension of the arms and legs (abnormal extension). Work out the GCS and classify the head injury by it. Click your answer.

  1. 1mild
  2. 2moderate
  3. 3severe
4.Medium
13775SBPDBPmmHgHR 90/min · SI = ?

Practice exercise (made-up values, not clinical guidance). A patient has a pulse of 90/min and a blood pressure of 137/75 mmHg. Find the shock index SI = HR/SBP. Round to two decimal places.

HR 90/minBP 137/75 mmHg
SI =
5.Hard
99?SBPDBPmmHgMAP = 65

Practice exercise (made-up values, not clinical guidance). The team aims for a mean arterial pressure of at least 65 mmHg. A patient’s systolic pressure is 99 mmHg. Using MAP = (SBP + 2·DBP)/3, what is the lowest diastolic pressure DBP that still gives a MAP of 65 mmHg?

MAP 65 mmHgSBP 99 mmHg
DBP = mmHg
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 18/min, SpO₂ 90% on room air, blood pressure 112/68 mmHg, pulse 98/min, alert, temperature 36.8 °C. Which clinical risk group does the patient fall into? Click it.

RR 18SpO₂ 90%airSBP 112HR 98AT 36.8 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. BMI = 27.3 kg/m²
  2. 2. MAP = 69 mmHg
  3. 3. severe
  4. 4. SI = 0.66
  5. 5. DBP = 48 mmHg
  6. 6. low–medium

Full step-by-step solutions: practise this topic on examproblems.com.